Alert archive / North Dakota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 101, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2019, 1:16 AM CDT for Burleigh County, North Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2019, 1:16 AM CDT (06:16 UTC)
- Expired
- Jul 13, 2019, 2:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:20 AM CDT | TSTM WND DMG | 4 W Regan, ND | DELAYED REPORT. ROOF BLOWN OFF OF A BRAND NEW FARM SHOP. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
608
WUUS53 KBIS 130616
SVRBIS
NDC015-130700-
/O.NEW.KBIS.SV.W.0101.190713T0616Z-190713T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
116 AM CDT Sat Jul 13 2019
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Northeastern Burleigh County in south central North Dakota...
* Until 200 AM CDT.
* At 116 AM CDT, a severe thunderstorm was located over Regan, or 23
miles south of Mcclusky, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wing around 140 AM CDT.
Other locations impacted by this severe thunderstorm include Arena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4709 10068 4726 10057 4718 10011 4687 10011
TIME...MOT...LOC 0616Z 293DEG 23KT 4715 10053
HAIL...1.25IN
WIND...60MPH
$$
HEINERT2 follow-up statements
031
WWUS53 KBIS 130645
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
145 AM CDT Sat Jul 13 2019
NDC015-130700-
/O.CON.KBIS.SV.W.0101.000000T0000Z-190713T0700Z/
Burleigh ND-
145 AM CDT Sat Jul 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN BURLEIGH COUNTY...
At 141 AM CDT, a severe thunderstorm was located 7 miles south of
Wing, or 20 miles northwest of Steele, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Burleigh County, including the following locations...
Arena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4701 10046 4712 10049 4719 10032 4715 10011
4687 10011
TIME...MOT...LOC 0641Z 297DEG 25KT 4703 10028
HAIL...1.25IN
WIND...60MPH
$$
HEINERT067
WWUS53 KBIS 130658
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
158 AM CDT Sat Jul 13 2019
NDC015-130708-
/O.EXP.KBIS.SV.W.0101.000000T0000Z-190713T0700Z/
Burleigh ND-
158 AM CDT Sat Jul 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURLEIGH COUNTY
WILL EXPIRE AT 200 AM CDT...
The storm which prompted the warning has weakened and moved out of
the area. Therefore, the warning will be allowed to expire.
LAT...LON 4701 10046 4712 10049 4719 10032 4715 10011
4687 10011
TIME...MOT...LOC 0658Z 293DEG 23KT 4699 10015
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:32 AM CDT, 44 minutes earlier.
Area forecast discussion, Jul 13, 12:32 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1232 AM CDT Sat Jul 13 2019 .UPDATE... Issued at 1231 AM CDT Sat Jul 13 2019 Thunderstorms continue across parts of western and central North Dakota, although looks to be slowly decreasing in severity. Instability has lessened but still a strongly sheared environment so can't rule out a cell or two strengthening again. Otherwise, expecting showers and thunderstorms to continue to move east throughout the night. UPDATE Issued at 854 PM CDT Fri Jul 12 2019 Thunderstorms continue across parts of western North Dakota. By 02Z, a severe thunderstorm was moving through Mountrail county with a history of producing severe wind gusts including a 68 mph report at Tioga. A severe threat will continue in this area and eastward over the next several hours in a strongly sheared environment. Coverage of thunderstorms should increase over the next few hours however the severe threat will continue to be isolated, especially as the boundary layer decouples. UPDATE Issued at 457 PM CDT Fri Jul 12 2019 Thunderstorms ongoing in southern Saskatchewan were exhibiting supercell characteristics in an environment marked by near 60 kts of effective bulk shear and a high based thermodynamic profile of MLCAPE around 500-1000 J/kg. With right moving supercell motion vectors oriented to the southeast at around 25 kts, this would bring ongoing convection into Divide/Williams/Burke counties by 23-01Z. While boundary layer moisture is on the low side, strong deep layer shear and enough instability may lead to an isolated high based supercell threat this evening in northeast North Dakota with a risk for large hail. In far southwest North Dakota, visible satellite imagery recently showed a field of more agitated cumulus. This will need to be monitored for thunderstorm development over the next few hours as it exhibits an environment of strong deep layer shear and adequate instability for an isolated severe thunderstorm threat. && .SHORT TERM...(This evening through Saturday) Issued at 202 PM CDT Fri Jul 12 2019 Scattered thunderstorms forming on a trough axis/baroclinic zone across eastern Montana. Expect thunderstorms will slowly increase in intensity but be marginally severe as the CAPE is slim but the shear looks strong. It might be difficult to initially sustain strong updrafts with the shear of 50-60 kts but 500 to 800 cape values. CAM models showing disorganized convection through mid evening, then get a little e more organized across the southwest and central. At this time will spread some low POPs across wets and central north dakota with the best chance south central later tonight. However will not add teh severe wording to the grids at this time. Saturday morning the remnants of the overnight convection will will be exiting the region, with widely scattered thunderstorms. Saturday will be a warm day with highs in the mid to upper 80s and heat indexes near 90. .LONG TERM...(Saturday night through Friday) Issued at 202 PM CDT Fri Jul 12 2019 The extended period continues to look warm and fairly active with a mean h500 ridge over the central and a trough over the western CONUS. This flow will continue to keep shortwave energy in the mix and a rather strong gradient flow will provide dynamic support aloft. Sunday should be the warmest day with highs in the mid 80s to lower 90s and dewpoints in the 60s to around 70. Heat index values will be in the 90s, to around 100 south. For this we will highlight the heat in the weather story for Saturday and Sunday. Temperatures in the low to mid 80s are expected for the beginning of the work week then warming into the mid to upper 80s by Friday. We will see daily chances of showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1231 AM CDT Sat Jul 13 2019 Scattered thunderstorms continue across much of central North Dakota, possibly affecting KDIK/KBIS/KJMS for the next few hours. Expecting these to decrease in strength overnight before clearing out for much of tomorrow. More showers and storms are expected to move into western North Dakota late afternoon and evening, most likely affecting KISN/KMOT/KDIK by the end of the 06Z TAF cycle. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MJ SHORT TERM...WAA LONG TERM...WAA AVIATION...MJ
Hazardous weather outlook, Jul 13, 12:32 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1232 AM CDT Sat Jul 13 2019 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1232 AM CDT Sat Jul 13 2019 /1132 PM MDT Fri Jul 12 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered thunderstorms, a few possibly strong to severe, are possible this evening and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for thunderstorms Saturday through Thursday. A few storms could be severe during this period. However, uncertainty in details remains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MJ
In the hours before
Local storm report, Jul 12, 10:30 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 1 N MOTT 46.39N 102.33W
07/12/2019 M72 MPH HETTINGER ND MESONET
NORTH DAKOTA AGRICULTURAL WEATHER NETWORK
(NDAWN) STATION.
&&
NJHLocal storm report, Jul 12, 10:40 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TORNADO 2 NNE MOTT 46.39N 102.31W
07/12/2019 HETTINGER ND LAW ENFORCEMENT
HETTINGER COUNTY SHERIFF DEPUTY REPORTS
TORNADO ON THE GROUND NORTHEAST OF MOTT.
&&Local storm report, Jul 12, 10:59 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG MOTT 46.37N 102.32W
07/12/2019 HETTINGER ND TRAINED SPOTTER
12 INCH DIAMETER TREE BRANCH SNAPPED OFF.
REPORTS OF BROKEN WINDOWS IN MOTT.
&&
NJHLocal storm report, Jul 12, 11:23 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1123 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG MOTT 46.37N 102.32W
07/12/2019 HETTINGER ND EMERGENCY MNGR
EMERGENCY MANAGER REPORTS DAMAGE IN THE CITY
OF MOTT DUE TO INTENSE THUNDERSTORM WINDS. A
GARAGE DOOR WAS BLOWN IN ON THE NE SIDE OF
MOTT, CAMPERS WERE BLOWN OVER ON THE EAST
SIDE OF MOTT, A BUILDING ON THE FAIR GROUNDS
WAS DAMAGED, AND LARGE TREES WERE BLOCKING
ROADS IN THE CITY. THIS IS PRELIMINARY
INFORMATION, FOLLOWUP INFORMATION WILL BE
SUBMITTED WHEN RECEIVED.
&&
NJHSpecial weather statement, Jul 12, 11:41 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Bismarck ND 1041 PM MDT Fri Jul 12 2019 NDZ041-130530- Hettinger ND- 1041 PM MDT Fri Jul 12 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HETTINGER COUNTY UNTIL 1130 PM MDT... At 1041 PM MDT, a strong thunderstorm was located 5 miles east of Regent, or 7 miles northwest of Mott, moving southeast at 15 mph. Nickel size hail and wind gusts to 55 mph will be possible with this storm. Locations impacted include... Mott and Regent. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4648 10262 4657 10240 4639 10213 4630 10243 TIME...MOT...LOC 0441Z 314DEG 14KT 4645 10244 SCHILD
Special weather statement, Jul 13, 12:45 AM CDT, 31 minutes before
Special Weather Statement National Weather Service Bismarck ND 1145 PM MDT Fri Jul 12 2019 NDZ041-130615- Hettinger ND- 1145 PM MDT Fri Jul 12 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HETTINGER COUNTY UNTIL 1215 AM MDT... At 1144 PM MDT, a strong thunderstorm was located 5 miles northeast of Regent, or 8 miles northwest of Mott, moving southeast at 25 mph. Nickel size hail and wind gusts to 50 mph will be possible with this storm. Locations impacted include... Mott and Burt. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4650 10262 4658 10246 4637 10207 4629 10234 TIME...MOT...LOC 0544Z 310DEG 20KT 4646 10245 SCHILD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:00 PM CDT | Special Weather Statement | BIS | Williams | 30 min |
| Jul 12, 8:26 PM CDT | Special Weather Statement | BIS | McKenzie | 49 min |
| Jul 12, 8:30 PM CDT | Special Weather Statement | BIS | Mountrail | 45 min |
| Jul 12, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 53 min |
| Jul 12, 9:23 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Stark | 67 min |
| Jul 12, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 48 min |
| Jul 12, 9:42 PM CDT | Tornado Warning | BIS | Hettinger, Stark | 33 min |
| Jul 12, 10:10 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger | 65 min |
| Jul 12, 10:16 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 44 min |
| Jul 12, 10:19 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 56 min |
| Jul 12, 10:27 PM CDT | Tornado Warning | BIS | Adams, Hettinger | 33 min |
| Jul 12, 10:48 PM CDT | Tornado Warning | BIS | Adams, Hettinger | 27 min |
| Jul 12, 11:00 PM CDT | Tornado Warning | BIS | Adams, Grant, Hettinger | 30 min |
| Jul 12, 11:08 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 24 min |
| Jul 12, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 26 min |
| Jul 12, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 60 min |
| Jul 12, 11:41 PM CDT | Special Weather Statement | BIS | Hettinger | 49 min |
| Jul 13, 12:45 AM CDT | Special Weather Statement | BIS | Hettinger | 30 min |
| Jul 13, 1:00 AM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 45 min |
| Jul 13, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 43 min |
| Jul 13, 1:46 AM CDT | Special Weather Statement | BIS | Adams | 29 min |
| Jul 13, 2:54 AM CDT | Special Weather Statement | BIS | Logan | 51 min |
| Jul 13, 7:16 AM CDT | Special Weather Statement | BIS | Sioux | 44 min |
| Jul 13, 3:05 PM CDT | Special Weather Statement | BIS | Stutsman | 40 min |
| Jul 13, 3:56 PM CDT | Special Weather Statement | BIS | Stutsman | 49 min |
| Jul 13, 4:06 PM CDT | Special Weather Statement | BIS | Stutsman | 39 min |
| Jul 13, 5:10 PM CDT | Special Weather Statement | BIS | Burke | 20 min |
| Jul 13, 5:19 PM CDT | Tornado Warning | BIS | Burke, Renville | 26 min |
| Jul 13, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 61 min |
| Jul 13, 6:44 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.